A 32-year-old female asked:
Been on levlen pill for 5 months still spotting between periods and bleeding starting around day 21 why is this happening?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 27 years experience
Breakthrough bleed: Breakthrough bleeding happens when the hormone levels are insufficient to maintain the integrity of the endometrial lining. Some woman have breakthrough bleeding with certain combinations but will do well with other combinations. There are many different pill combinations with different hormones and different dosages of hormones. You should consider switching to a different pill. Best wishes!
479 viewsAnswered >2 years ago
Last updated Nov 13, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.